MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/46MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/46MM; SCREW, FIXATION, BONE
Model Number 207.646
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing location: (b)(4), manufacturing date: october 10, 2017, part number: 207.646, 4.0 mm cannulated screw short thread 46 mm.Lot number: h474023 (non-sterile), lot quantity: 86.Three pieces were scrapped in cell at op #20, mill threads, for a set-up failure.Five pieces were scrapped in cell at op #50, grind flutes, after a machine malfunction.Work order traveler met all inspection acceptance criteria apart from the eight pieces noted.Inspection sheet, inspect turn wobble broach, mill threads, grind flutes / final inspection met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 16014, 316l**hi6.00x1.40, lot number: h147084, lot quantity: 1,820 ft.Material certificate supplied by sandvik materials technology dated june 24, 2016 was reviewed and determined to be conforming.Lot summary report dated july 24, 2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure for a patient with a fractured left patella, the cannulated screw broke off as it was being implanted into the patella.A partial part of the screw was explanted by the surgeon.The distal tip of the screw was embedded into the patella and the surgeon was unable to remove it.The procedure was successfully completed with no surgical delay.There were no complications with the patient and the distal end of the screw was left in the patient.Concomitant devices reported: screwdriver (part number unknown, lot unknown, quantity 1).This report involves one (1) 4.0 mm cannulated screw short thread/46 mm.This is report 1 of 1 for (b)(4).

Brand Name
4.0MM CANNULATED SCREW SHORT THREAD/46MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10465172
Report Number2939274-2020-03852
Device Sequence Number2404179
Product Code HWC
UDI-Device Identifier10886982148278
UDI-Public(01)10886982148278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.646
Device Catalogue Number207.646
Device Lot NumberH474023
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight78